Alert archive / California / Wind Advisories in 2010

Wind Advisory 4, NWS Eureka, CA

January 19, 2010

NWS Eureka, CA issued this wind advisory at Jan 19, 2010, 3:15 PM PST. It took effect at Jan 20, 2010, 6:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2010, 3:15 PM PST (23:15 UTC)
In effect from
Jan 20, 2010, 6:00 AM PST
Expired
Jan 20, 2010, 2:35 PM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WWUS76 KEKA 192315
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PST TUE JAN 19 2010

CAZ002-201215-
/O.NEW.KEKA.WI.Y.0004.100120T1400Z-100121T0300Z/
MENDOCINO COAST-
315 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY.

* SOUTH TO SOUTHEAST WILL RAPIDLY INTENSIFY WEDNESDAY MORNING AS A
  STRONG COLD FRONT NEARS THE COAST. WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 50 MPH CAN BE EXPECTED.

* THESE WINDS WILL PERSIST AT LEAST THROUGH THE LATE AFTERNOON.

* THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND 
  RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

WATCH FOR FLYING DEBRIS AND BREAKING TREE LIMBS AND POWER LINES.

&&

$$

CAZ001-003-201215-
/O.NEW.KEKA.WI.Y.0004.100120T2000Z-100121T0600Z/
REDWOOD COAST-NORTH COAST INTERIOR-
315 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY. 

* SOUTH TO SOUTHEAST WINDS WILL INTENSIFY TO 25 TO 35 MPH BY
  WEDNESDAY AFTERNOON AS ANOTHER STRONG FRONT WILL IMPACT
  NORTHERN CALIFORNIA.

* THE WINDS WILL INTENSIFY IN THE LATE AFTERNOON AS A DEEP LOW
  PRESSURE SYSTEM ASSOCIATED WITH THE FRONT BRUSHES BY THE COAST. 

* THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND 
  RIDGES...WHERE GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WATCH FOR FLYING DEBRIS AND BREAKING TREE LIMBS AND POWER LINES.

&&

$$
3 follow-up statements
729 
WWUS76 KEKA 192316 CCA
NPWEKA

URGENT - WEATHER MESSAGE...CORRECTED WORDING
NATIONAL WEATHER SERVICE EUREKA CA
316 PM PST TUE JAN 19 2010

CAZ002-201215-
/O.NEW.KEKA.WI.Y.0004.100120T1400Z-100121T0300Z/
MENDOCINO COAST-
315 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY.

* SOUTH TO SOUTHEAST WINDS WILL RAPIDLY INTENSIFY WEDNESDAY MORNING AS A
  STRONG COLD FRONT NEARS THE COAST. WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 50 MPH CAN BE EXPECTED.

* THESE WINDS WILL PERSIST AT LEAST THROUGH THE LATE AFTERNOON.

* THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND 
  RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

WATCH FOR FLYING DEBRIS AND BREAKING TREE LIMBS AND POWER LINES.

&&

$$

CAZ001-003-201215-
/O.NEW.KEKA.WI.Y.0004.100120T2000Z-100121T0600Z/
REDWOOD COAST-NORTH COAST INTERIOR-
315 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY. 

* SOUTH TO SOUTHEAST WINDS WILL INTENSIFY TO 25 TO 35 MPH BY
  WEDNESDAY AFTERNOON AS ANOTHER STRONG FRONT WILL IMPACT
  NORTHERN CALIFORNIA.

* THE WINDS WILL INTENSIFY IN THE LATE AFTERNOON AS A DEEP LOW
  PRESSURE SYSTEM ASSOCIATED WITH THE FRONT BRUSHES BY THE COAST. 

* THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND 
  RIDGES...WHERE GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WATCH FOR FLYING DEBRIS AND BREAKING TREE LIMBS AND POWER LINES.

&&

$$
735 
WWUS76 KEKA 201008
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
208 AM PST WED JAN 20 2010

CAZ001-003-210000-
/O.EXT.KEKA.WI.Y.0004.100120T1700Z-100121T0600Z/
REDWOOD COAST-NORTH COAST INTERIOR-
208 AM PST WED JAN 20 2010

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
10 PM PST THIS EVENING. 

* SOUTH TO SOUTHEAST WINDS WILL INTENSIFY TO 25 TO 35 MPH THIS
  MORNING AS ANOTHER STRONG FRONT IMPACTS NORTHERN CALIFORNIA.

* THE WINDS WILL INTENSIFY IN THE AFTERNOON AS A DEEP LOW
  PRESSURE SYSTEM ASSOCIATED WITH THE FRONT BRUSHES BY THE COAST.

* THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND
  RIDGES...WHERE OCCASIONAL GUSTS TO 55 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WATCH FOR FLYING DEBRIS. TREES AND POWER LINES MAY BE DOWNED.

&&

$$

CAZ002-210000-
/O.CON.KEKA.WI.Y.0004.100120T1400Z-100121T0300Z/
MENDOCINO COAST-
208 AM PST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* SOUTH TO SOUTHEAST WINDS WILL RAPIDLY INTENSIFY EARLY TODAY AS A
  STRONG COLD FRONT NEARS THE COAST. WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 50 MPH CAN BE EXPECTED.

* THESE WINDS WILL PERSIST AT LEAST THROUGH THE LATE AFTERNOON.

* THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND 
  RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

WATCH FOR FLYING DEBRIS. TREES AND POWER LINES MAY BE DOWNED.

&&

$$
559 
WWUS76 KEKA 202235
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
235 PM PST WED JAN 20 2010

CAZ001-003-202345-
/O.CAN.KEKA.WI.Y.0004.000000T0000Z-100121T0600Z/
REDWOOD COAST-NORTH COAST INTERIOR-
235 PM PST WED JAN 20 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND
ADVISORY.

SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH LATE
EVENING...WITH GUSTS TO 40 MPH STILL POSSIBLE ALONG THE COAST AND
OVER EXPOSED RIDGELINES.

$$

CAZ002-202345-
/O.CAN.KEKA.WI.Y.0004.000000T0000Z-100121T0300Z/
MENDOCINO COAST-
235 PM PST WED JAN 20 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH LATE
EVENING...WITH GUSTS TO 35 MPH ALONG THE COAST AND OVER EXPOSED
RIDGELINES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:40 PM PST, 35 minutes earlier.

Area forecast discussion, Jan 19, 2:40 PM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
240 PM PST TUE JAN 19 2010

.SYNOPSIS...A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL CONTINUE
TO PUSH ASHORE THROUGH THURSDAY...BRINGING A COUPLE ADDITIONAL
ROUNDS OF HEAVY RAIN AND HIGHER ELEVATION SNOWFALL. PERIODS OF
STRONG WINDS AND ISOLATED THUNDERSTORMS CAN ALSO BE EXPECTED.

&&

.DISCUSSION...LATEST SATELLITE/MOSAIC RADAR IMAGERY SHOWING AN
INCREASE IN CONVECTIVE SHOWER/TSTORM ACTIVITY AHEAD OF UPPER SHORT
WAVE. THIS WAVE WILL PROVIDE LIFT FOR CONTINUED SHOWER ACTIVITY THIS
EARLY EVENING. A BRIEF LULL IN THE PRECIPITATION IS THEN EXPECTED FOR
TONIGHT. NEXT MORE ROBUST SYSTEM IS CURRENTLY PUSHING EAST NEAR 140W
PER WATER VAPOR LOOP THIS AFTERNOON. MODELS FAIRLY CONSISTENT NOW
WITH SURFACE LOW CENTER DROPPING BELOW 970MB AND PUSHING TOWARD THE
DEL NORTE COAST DURING THE AFTERNOON WEDNESDAY. NEGATIVELY TILTED
UPPER TROUGH WILL RESULT IN DIFFLUENCE ALOFT AND ENHANCED LIFT OVER
CENTRAL AND NORTHERN CALIFORNIA FOR WEDNESDAY. STRONG LIFT
ASSOCIATED WITH THIS SYSTEM WILL BRING ONE MORE ROUND OF SIGNIFICANT
PRECIP TO THE REGION THROUGH WEDNESDAY NIGHT. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES ACROSS THE NORTHERN CWA...AND 2 TO 4 INCHES
ACROSS THE SOUTHERN HALF CAN BE EXPECTED. HIGHER AMOUNTS WILL BE
POSSIBLE IN FAVORED AREAS SUCH AS KING RANGE AND SOUTH FORK.
ISOLATED THUNDER WILL ALSO CONTINUE WITH INSTABILITY AND STRONG
FORCING PRESENT.

HAVE RECEIVED A COUPLE REPORTS OF MINOR FLOODING IN TYPICAL LOW
LYING AREAS IN HUMBOLDT COUNTY...AND URBAN PONDING OF WATER IN UKIAH
DURING HEAVY SHOWERS.  SINCE WE ARE RECEIVING A SHORT BREAK IN
PRECIPITATION TONIGHT BEFORE THE NEXT ROUND OF RAIN...WILL HOLD OFF
ON ANY SMALL STREAM AND URBAN FLOOD ADVISORY...HOWEVER WILL
CONTINUE TO MONITOR FOR POTENTIAL ISSUANCE.

SNOW LEVELS LOOK TO BE RUNNING AT LEAST 500 FEET LOWER THAN
PREVIOUSLY FORECAST...WITH REPORTS OF ACCUMULATION OF 2 INCHES
BETWEEN 3500 AND 4 KFT IN INTERIOR MENDOCINO COUNTY THIS MORNING.
JET STREAM ALSO FORECAST TO DEEPEN FARTHER SOUTH...RESULTING IN
FALLING HEIGHTS AND COOLER TEMPERATURES. HAVE ISSUED A WINTER
WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FT ACCORDINGLY WITH UP
TO A FOOT OF SNOW EXPECTED THROUGH THURSDAY MORNING. SNOW LEVEL
SHOULD DROP TO 3000 FT THIS EVENING...THEN RISE LATE TONIGHT AHEAD
OF THE NEXT SURGE BEFORE DROPPING ONCE AGAIN WEDNESDAY WITH THE
PRECIPITATION. SNOW FORECAST OTHERWISE LOOKS TO BE ON TRACK.

STRONG WINDS WILL AGAIN ACCOMPANY THE NEXT SYSTEM FOR TOMORROW. A
COUPLE OF WAVES OF STRONGER WINDS WILL MOVE THROUGH WITH THE FRONT
IN THE MORNING...AND AGAIN AS THE LOW PASSES BY IN THE AFTERNOON/
EARLY EVENING.

THE BRUNT OF THE STORM SYSTEM THURSDAY LOOKS TO AFFECT AREAS SOUTH
OF NORTHERN CALIFORNIA...WITH ONLY LIGHT RAIN OR SHOWERS EXPECTED
ACROSS THE EUREKA FORECAST AREA. LINGERING LIGHT SHOWERS WILL
DIMINISH THROUGH FRIDAY AS UPPER RIDGING BUILDS OVERHEAD FOR THE
WEEKEND. STORM TRACK LOOKS TO REMAIN RELATIVELY QUIET...ALTHOUGH
THE NEXT LESS SIGNIFICANT SYSTEM WILL BRING LIGHT RAIN FOR SUNDAY
NIGHT AND MONDAY. HENRY

&&

.AVIATION...THERE WILL BE A BRIEF BREAK BETWEEN STORMS TONIGHT AND
MAINLY VFR CONDITIONS WILL PREVAIL. POST-FRONTAL CONVECTIVE SHOWERS
WILL CONTINUE THROUGH THE NIGHT AS A TROUGH NORTH OF THE AREA MOVES
TO THE EAST. FEW THUNDERSTORMS EMBEDDED WITHIN THE SHOWERS WILL
GENERATE PERIODS OF HEAVY RAIN...GUSTY WINDS...POSSIBLY SMALL
HAIL...AND PERIODS OF MVFR CONDITIONS. STRONG AND GUSTY WINDS WILL
DEVELOP EARLY WED MORNING AS THE NEXT FRONT APPROACHES THE
COAST...AND PERSIST INTO WED EVENING. EXPECT PERIODS OF MVFR WITH
HEAVY RAIN BEGINNING EARLY WED MORNING. TH

&&

.MARINE...GALE CONDITIONS WILL TEMPORARILY EASE TONIGHT DURING A
BRIEF BREAK IN STORMS. THE 12Z MODELS ARE IN BETTER AGREEMENT ON THE
POSITION AND TIMING OF THE NEXT FRONT EXPECTED TO IMPACT THE WATERS
EARLY WED MORNING. THE WINDS WILL RAPIDLY INTENSIFY EARLY WED
MORNING...FIRST TO THE SOUTH...AND THEN UP NORTH. EXPECT STORM FORCE
WINDS ACROSS THE OUTER WATERS AND SOLID GALES CLOSER TO SHORE. STEEP
SEAS WILL DEVELOP IN RESPONSE TO THE WINDS...ACCOMPANIED BY A
LONGER-PERIOD LARGE WEST SWELL. THE WEST SWELL HAS BEEN HOVERING
NEAR 17 FEET TODAY...AND IS EXPECTED TO INCREASE TO NEAR 22 FEET
LATER TONIGHT AND WED MORNING. ENP AND SWAN HAVE BACKED OFF SWELL
HEIGHTS WED AND DECIDED TO KEEP THE SURF ADVISORY...AS OPPOSED TO
UPGRADING IT. HAVE BLENDED BETWEEN THE SWAN AND ENP FOR THE FORECAST
WITH SLIGHTLY MORE EMPHASIS ON THE ENP. WINDS AND SEAS WILL SUBSIDE
THU. MORE PLEASANT MARINE CONDITIONS ARE EXPECTED FRI AND SAT. TH

&&

.HYDROLOGY...WHILE NO MAIN STEM RIVER FLOODING IS FORECAST AT
THIS TIME...THE EEL RIVER WILL RISE RAPIDLY THIS EVENING...AND
EXCEED MONITOR STAGE AT FERNBRIDGE. RAPID SPIKES BELOW FLOOD STAGE
ARE ALSO EXPECTED ON THE NAVARRO AND RUSSIAN RIVERS. SMALLER
RIVERS AND STREAMS IN THE AREA WILL RISE QUICKLY AND MAY EXCEED
THEIR BANKS IN MANY AREAS. PONDING WATER AND LOCALIZED FLOODING IS
LIKELY TO OCCUR IN LOW LYING AREAS. HENRY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 6 AM PST THURSDAY ABOVE 3000 FEET
     FOR THE CAZ003-004-076.

     WINTER STORM WARNING UNTIL 6 AM PST THURSDAY ABOVE 4000 FEET FOR
     THE CAZ004.

     WIND ADVISORY FROM NOON TO 10 PM PST WEDNESDAY CAZ001-003.

     HIGH SURF ADVISORY UNTIL 10 AM PST THURSDAY CAZ001-002.

     WIND ADVISORY FROM 6 AM TO 7 PM PST WEDNESDAY CAZ002.

  NORTHWEST CALIFORNIA COASTAL WATERS...STORM WARNING FROM 7 AM TO
  7 PM PST WEDNESDAY PZZ470-475.

     GALE WARNING UNTIL 7 PM PST THIS EVENING PZZ450-470.

     HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY
     PZZ450-455-470-475.

     GALE WARNING FROM 4 AM TO 10 PM PST WEDNESDAY PZZ450-455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 19, 2:44 PM PST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
244 PM PST TUE JAN 19 2010

CAZ001-201430-
REDWOOD COAST-
244 PM PST TUE JAN 19 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...
...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH SURF ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT.

WHILE NO MAIN STEM RIVER FLOODING IS FORECAST AT THIS TIME...THE
EEL RIVER WILL RISE RAPIDLY THIS EVENING...AND EXCEED MONITOR
STAGE AT FERNBRIDGE. RAPID SPIKES BELOW FLOOD STAGE ARE ALSO
EXPECTED ON THE NAVARRO AND RUSSIAN RIVERS. SMALLER RIVERS AND
STREAMS IN THE AREA WILL RISE QUICKLY AND MAY EXCEED THEIR BANKS
IN MANY AREAS. PONDING WATER AND LOCALIZED FLOODING IS LIKELY TO
OCCUR IN LOW LYING AREAS.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING.

A HIGH SURF ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY
MORNING.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...ISOLATED THUNDERSTORMS...STRONG WINDS...AND HIGH SURF TO
THE REGION THROUGH EARLY THURSDAY.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THROUGH
THURSDAY...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES ON
SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES BUT ARE EXPECTED TO
REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ002-201430-
MENDOCINO COAST-
244 PM PST TUE JAN 19 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH SURF ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT.

WHILE NO MAIN STEM RIVER FLOODING IS FORECAST AT
THIS TIME...THE EEL RIVER WILL RISE RAPIDLY THIS EVENING...AND
EXCEED MONITOR STAGE AT FERNBRIDGE. RAPID SPIKES BELOW FLOOD STAGE
ARE ALSO EXPECTED ON THE NAVARRO AND RUSSIAN RIVERS. SMALLER
RIVERS AND STREAMS IN THE AREA WILL RISE QUICKLY AND MAY EXCEED
THEIR BANKS IN MANY AREAS. PONDING WATER AND LOCALIZED FLOODING IS
LIKELY TO OCCUR IN LOW LYING AREAS.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY.

A HIGH SURF ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY
MORNING.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...ISOLATED THUNDERSTORMS...STRONG WINDS...AND HIGH SURF TO
THE REGION THROUGH EARLY THURSDAY.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THROUGH
THURSDAY...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES ON
SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES BUT ARE EXPECTED TO
REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-201430-
NORTH COAST INTERIOR-
244 PM PST TUE JAN 19 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY...
...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT
FOR ELEVATIONS ABOVE 3000 FEET.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES ON
SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES THROUGH TONIGHT BUT ARE
EXPECTED TO REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING.

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FEET REMAINS IN
EFFECT THROUGH EARLY THURSDAY MORNING.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND HIGHER ELEVATION SNOWFALL THROUGH EARLY
THURSDAY.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THROUGH
THURSDAY...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES ON
SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES BUT ARE EXPECTED TO
REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ076-201430-
MENDOCINO INTERIOR-
244 PM PST TUE JAN 19 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FEET IS IN
EFFECT THIS AFTERNOON AND TONIGHT.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THIS AFTERNOON
AND TONIGHT...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES
ON SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES THROUGH TONIGHT BUT ARE
EXPECTED TO REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FEET REMAINS
IN EFFECT THROUGH EARLY THURSDAY MORNING.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...ISOLATED THUNDERSTORMS...STRONG WINDS...AND HIGHER
ELEVATION SNOWFALL THROUGH EARLY THURSDAY.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THROUGH
THURSDAY...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES ON
SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES BUT ARE EXPECTED TO
REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ004-201430-
UPPER TRINITY RIVER-
244 PM PST TUE JAN 19 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM PST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER STORM WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT
FOR ELEVATIONS ABOVE 4000 FEET.

A WINTER STORM ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT
FOR ELEVATIONS ABOVE 3000 FEET.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES ON
SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES THROUGH TONIGHT BUT ARE
EXPECTED TO REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH EARLY
THURSDAY MORNING FOR ELEVATIONS ABOVE 4000 FEET.

A WINTER STORM ADVISORY IS IN EFFECT THROUGH EARLY THURSDAY
MORNING FOR ELEVATIONS ABOVE 3000 FEET.

A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY
RAIN...STRONG WINDS...AND HIGHER ELEVATION SNOWFALL THROUGH EARLY
THURSDAY.

MINOR FLOODING AND PONDING OF WATER ARE POSSIBLE THROUGH
THURSDAY...ESPECIALLY IN URBAN AND LOW LYING AREAS. RAPID RISES ON
SMALL STREAMS ARE ALSO EXPECTED...AND SOME MAY OVERFLOW THEIR
BANKS. MAIN RIVERS WILL SEE RAPID RISES BUT ARE EXPECTED TO
REMAIN BELOW FLOOD STAGE.

PLEASE REFER TO WEATHER.GOV/EUREKA
AND NOAA WEATHER RADIO FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:05 PM PSTWind AdvisoryEKA18 hr
Jan 18, 8:41 PM PSTStorm WarningEKA12 hr
Jan 19, 10:15 AM PSTWinter Weather AdvisoryEKA54 hr
Jan 19, 3:21 PM PSTGale WarningEKA31 hr
Jan 19, 3:21 PM PSTGale WarningEKA31 hr
Jan 19, 3:21 PM PSTStorm WarningEKA21 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.